Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 8(2); 2010 > Article
A Case of Bentazone Poisoning Mimicking Organophosphate Intoxication
Hyun-Min Jung, Ji-Hye Kim, Seung-Baik Han, Jin-Hui Paik, Ji-Yoon Kim, Jun-Sig Kim
Journal of The Korean Society of Clinical Toxicology 2010;8(2):122-124
DOI: https://doi.org/
Published online: December 31, 2010
  • 82 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Inha University
2Department of Emergency Medicine, College of Medicine, Inha University
3Department of Emergency Medicine, College of Medicine, Inha University
4Department of Emergency Medicine, College of Medicine, Inha University
5Department of Emergency Medicine, College of Medicine, Inha University
6Department of Emergency Medicine, College of Medicine, Inha University

$Basagran^{(R)}$ is a herbicide that is widely used in the field and it acts by interfering with photosynthesis in plants. It consists of bentazone, 2-methyl-4-chlorophenoxyacetic acid (MCPA) and surfactants. Bentazone is commonly used, but poisoning due to Bentazone has not been previously reported in Korea. The patients with toxic effects of bentazone show mild to severe symptoms and various complications. We report here on a case of a woman who intentionally ingested 500 ml of $Basagran^{(R)}$ and she was discharged without complication. As soon as the patient visited the emergency department, we started to treat her as if she had organophosphate intoxication because of the cholinergic symptoms. We could not detect the bentazone in her serum and urine, and we could confirm $Basagran^{(R)}$ ingestion only after getting information from her husband. Bentazone poisoning may induce harmful complications like muscle rigidity, rhabdomyolysis, respiratory failure and cardiac arrest. A detailed history taking, an accurate analysis method and early conservative management will be helpful for patients with acute bentazone poisoning.


JKSCT : Journal of The Korean Society of Clinical Toxicology